Maine, 2015

Blizzard and Winter Storm in Maine, January 27 to 28, 2015

January 27 to 28, 2015 · NWS CAR · 13 events in 13 counties and zones

Low pressure rapidly intensified along the southern New England coast during the night of the 26th. then slowly tracked across the Gulf of Maine to Nova Scotia later on the 27th into the 28th.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Low pressure rapidly intensified along the southern New England coast during the night of the 26th. The low occluded across southern New England during the 27th...then slowly tracked across the Gulf of Maine to Nova Scotia later on the 27th into the 28th. Heavy snow expanded north across northern and eastern Maine through the night of the 26th into the 27th.|Blizzard conditions developed across Downeast areas during the morning of the 27th with heavy snow and strong winds. At the peak of the event...during the morning and afternoon of the 27th...wind gusts of 50 to 60 mph occurred along the Downeast coast with 40 to 50 mph wind gusts across interior Downeast areas. Travel became nearly impossible with whiteout conditions and snow drifts up to around 10 feet deep. Blizzard conditions diminished during the evening of the 27th though lighter snow and blowing snow persisted into the early morning hours of the 28th. Storm total snow accumulations across Downeast areas generally ranged from 10 to 20 inches with local totals approaching 24 inches. Across the remainder of the region...winter storm conditions persisted through the 27th into the early morning hours of the 28th with heavy snow and blowing snow. Wind gusts across the remainder of the region generally ranged from 25 to 35 mph. Storm total snow accumulations across the remainder of the region generally ranged from 10 to 20 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Jan 27, 12:44 AM EST, 3 hours 16 minutes earlier.

Area forecast discussion, Jan 27, 12:44 AM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1244 AM EST TUE JAN 27 2015

.SYNOPSIS...
LOW PRESSURE WILL RAPIDLY INTENSIFY ALONG THE SOUTHERN NEW
ENGLAND COAST OVERNIGHT INTO TUESDAY. THE LOW WILL THEN LIFT
ACROSS THE GULF OF MAINE TUESDAY NIGHT INTO WEDNESDAY. HIGH
PRESSURE WILL BUILD ACROSS THE REGION WEDNESDAY NIGHT INTO
THURSDAY. LOW PRESSURE WILL CROSS THE AREA FRIDAY.

&&

.NEAR TERM /THROUGH TODAY/...
UPDATE: ONLY CHANGE TO THE OVERNIGHT FORECAST WAS TO RAISE
LOW TEMPERATURES AS INCREASING MID/HIGH CLOUDS WILL PREVENT
TEMPERATURES FROM FALLING AS LOW AS PREVIOUSLY FORECASTED. NO
OTHER CHANGES.

ORGNL DISC: THE LATEST FORECAST GUIDANCE ON THE MAJOR WINTER
STORM EXPECTED TONIGHT THROUGH TUESDAY IS VERY CONSISTENT WITH
PREVIOUS RUNS WITH POWERFUL LOW PRESSURE EXPECTED TO BE CENTERED
JUST SOUTHEAST OF CAPE COD BY EARLY TUESDAY MORNING. WE'RE
EXPECTING SNOW TO MOVE ONTO THE DOWNEAST COAST AROUND OR SOON
AFTER MIDNIGHT TONIGHT THEN PROGRESS NORTH REACHING NORTHERN MAINE
LATE MORNING TUESDAY. CONDITIONS WILL RAPIDLY DETERIORATE DOWNEAST
LATE TONIGHT. TUESDAY MORNING WILL BRING BLIZZARD CONDITIONS
DOWNEAST WHERE A BLIZZARD WARNING REMAINS IN EFFECT. WINTER STORM
WARNINGS REMAIN UP FOR CENTRAL AND NORTHERN AREAS. COLD
TEMPERATURES MEANS THE SNOW WILL BE DRY AND WILL EASILY BLOW
AROUND RESULTING IN WHITEOUT CONDITIONS, ESPECIALLY DOWNEAST.
TOTAL AMOUNTS FROM AROUND 18 INCHES DOWNEAST TO 10 INCHES UP NORTH
ARE STILL EXPECTED.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
ON TUESDAY NIGHT...THE VERTICALLY-STACKED LOW WILL BE POSITIONED
OFF CAPE COD AND START FILLING. THE OCCLUSION THAT BROUGHT
TUESDAY'S HEAVY SNOWFALL WILL WEAKEN IN NORTHERN ZONES. STRONG NNE
WINDS WILL CONTINUE WITH TEMPERATURES IN THE SINGLE DIGITS FOR THE
ENTIRE AREA EXCEPT DOWN EAST WHERE READINGS WILL BE IN THE LOW
TEENS THROUGH THE NIGHT. BLOWING AND DRIFTING SNOW WILL BE AN
ISSUE THROUGH THE NIGHT. THE COLD TEMPERATURES WILL CREATE A VERY
LIGHTWEIGHT SNOW THAT WILL EASILY BECOME AIRBORNE AND REDUCE
VISIBILITIES. SNOW IS EXPECTED TO CONTINUE THROUGH THE
NIGHT...AMOUNTS ARE EXPECTED TO BE ON THE ORDER OF AN ADDITIONAL
THREE TO FOUR INCHES ACROSS MOST OF THE AREA. MORE QPF WILL OCCUR
IN SOUTHERN ZONES CLOSER TO THE UPPER LOW...BUT SNOW RATIOS WILL
BE HIGHER NORTH. SNOW RATIOS WILL BE REDUCED BY STRONG WINDS AS
WELL AS A WARM NOSE JUST ABOVE H850 TOWARDS THE COAST. THE LOW
WILL TRACK TOWARDS NOVA SCOTIA OVERNIGHT. WILL FOLLOW THE
GEFS/SREF TRACK AND ASSOCIATED PRECIP PATTERN FOR NOW. THE EXACT
PATH AND SPEED OF THE CUT-OFF SYSTEM STILL REMAINS IN QUESTION ON
TUESDAY NIGHT...BUT ALL GUIDANCE AGREES THAT THE SYSTEM WILL MOVE
EAST OF THE AREA BY LATER WEDNESDAY MORNING AS THE CLOSED LOW
CONTINUES TO DECAY AND TRANSITIONS TO AN OPEN WAVE IN THE CANADIAN
MARITIMES. AS A RESULT...ACCUMULATING SNOW ENDS WEDNESDAY MORNING
AND TRANSITIONS TO SNOW SHOWERS OR FLURRIES. DRIFTING SNOW WILL
CONTINUE TO BE AN ISSUE ALL DAY. CLEARING SKIES ARRIVE WEDNESDAY
EVENING AS HIGH PRESSURE BUILDS. WINDS WILL DIE OFF LATER AND
DECENT RADIATIONAL COOLING SHOULD OCCUR WITH THE FRESH SNOWPACK.
HAVE GONE BELOW GUIDANCE WITH READINGS AS LOW AS TEN BELOW IN THE
ALLAGASH. HIGH PRESSURE DOMINATES THURSDAY WITH LIGHT WINDS AND
HIGHS IN THE UPPER TEENS TO LOWER 20S. HIGH CLOUDS INCREASE LATER
IN THE DAY AHEAD OF THE NEXT LOW WITH SOME LIGHT SNOW POSSIBLE AT
THE WESTERN EDGE OF THE FORECAST AREA BY LATE DAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
LOW PRESSURE WILL APPROACH FROM THE WEST THURSDAY NIGHT WITH A
CHANCE OF SNOW. THE LOW WILL INTENSIFY WHILE CROSSING THE REGION
FRIDAY THROUGH FRIDAY NIGHT. THE LOW WILL BRING ACCUMULATING
SNOW TO THE REGION FRIDAY THROUGH FRIDAY NIGHT...THOUGH AMOUNTS
ARE STILL UNCERTAIN. WRAP AROUND SNOWS WILL PERSIST ACROSS THE
REGION INTO SATURDAY WHILE THE LOW EXITS ACROSS THE MARITIMES WITH
ADDITIONAL SNOW ACCUMULATION POSSIBLE. HIGH PRESSURE WILL BUILD
ACROSS THE REGION SATURDAY NIGHT INTO SUNDAY. UNCERTAINTY THEN
EXISTS REGARDING POSSIBLE LOW PRESSURE SUNDAY NIGHT INTO MONDAY.
TEMPERATURES WILL BE AT ABOVE NORMAL LEVELS FRIDAY...AT SLIGHTLY
BELOW NORMAL LEVELS SATURDAY THEN AT MUCH BELOW NORMAL LEVELS
SUNDAY/MONDAY.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: VFR CONDITIONS THIS EVENING WILL DROP TO IFR DOWNEAST
AFTER MIDNIGHT THEN IFR AROUND MIDDAY ACROSS THE NORTH. LIFR
CONDITIONS ARE EXPECTED DOWNEAST TUESDAY WITH CONDITIONS DROPPING
TO IFR ACROSS THE NORTH TUESDAY AFTERNOON.

SHORT TERM: IFR CONDITIONS IN SNOW ARE ANTICIPATED TUESDAY NIGHT
INTO WEDNESDAY MORNING. CONDITIONS WILL BECOME VFR WEDNESDAY
AFTERNOON AND REMAIN VFR THROUGH THURSDAY. CONDITIONS WILL LOWER
TO MVFR/IFR LEVELS THURSDAY NIGHT. IFR/LIFR CONDITIONS ARE
EXPECTED FRIDAY INTO EARLY SATURDAY...WITH VFR/MVFR CONDITIONS
LATER SATURDAY.

&&

.MARINE...
NEAR TERM: 950 PM UPDATE...WE USED CG1 WV GUIDANCE TO BUMP WV HTS
OVR INNER BAY/HARBOR MZ052...SPCLY FOR LATE TNGT THRU WED.
OTHERWISE...WW3 WV GUIDANCE WHICH SHOWS MAX WV HTS OF 20 TO 22 FT
OVR OUTER MZS050-051 CONTINUES TO LOOK REASONABLE.

ORGNL DISC...A STORM WARNING REMAINS UP FOR THE OFFSHORE WATERS
FOR NORTHEAST WINDS RAPIDLY INCREASING TONIGHT AND REACHING GUSTS
UP TO 50 KT BY EARLY TUESDAY. STORM CONDITIONS WILL CONTINUE
THROUGH THE DAY ON TUESDAY.

SHORT TERM: STORM CONDITIONS WILL CONTINUE TUESDAY NIGHT AND
DECREASE TO GALE CONDITIONS LATER IN THE NIGHT. SEAS COULD
APPROACH 20 FT WITH GUSTS TO 55 KT. THE GALE ENDS WEDNESDAY
AFTERNOON AND GIVE WAY TO AN SCA THAT WILL LAST THROUGH WEDNESDAY
EVENING.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR THE POTENTIAL FOR
SOME MINOR SHORELINE FLOODING AT SPLASHOVER AT THE TIMES OF HIGH
TIDE, WHICH ARE 4 AM TONIGHT AND 4:30 PM TUESDAY.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING FROM 7 AM THIS MORNING TO 1 PM EST
     WEDNESDAY FOR MEZ001>004.
     WINTER STORM WARNING FROM 4 AM EARLY THIS MORNING TO 1 PM EST
     WEDNESDAY FOR MEZ005-006-010-011-031-032.
     BLIZZARD WARNING FROM 4 AM EARLY THIS MORNING TO 4 AM EST
     WEDNESDAY FOR MEZ015>017-029-030.
     COASTAL FLOOD ADVISORY UNTIL 7 AM EST WEDNESDAY FOR MEZ029-030.
MARINE...STORM WARNING UNTIL 1 AM EST WEDNESDAY FOR ANZ050>052.

&&

NEAR TERM...DUDA/VJN
SHORT TERM...MCW
LONG TERM...NORCROSS
AVIATION...DUDA/VJN/MCW
MARINE...DUDA/VJN/MCW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 27, 3:41 AM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
341 AM EST TUE JAN 27 2015

MEZ029-030-280845-
COASTAL HANCOCK-COASTAL WASHINGTON-
341 AM EST TUE JAN 27 2015

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...BLIZZARD WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   BLIZZARD WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

ANOTHER WEATHER SYSTEM MAY BRING ACCUMULATING SNOWFALL TO THE AREA
FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ001>004-280845-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-
341 AM EST TUE JAN 27 2015

...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

ANOTHER WEATHER SYSTEM MAY BRING ACCUMULATING SNOWFALL TO THE AREA
FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ005-006-010-011-031-032-280845-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
341 AM EST TUE JAN 27 2015

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

ANOTHER WEATHER SYSTEM MAY BRING ACCUMULATING SNOWFALL TO THE AREA
FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ015>017-280845-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
341 AM EST TUE JAN 27 2015

...BLIZZARD WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER WEATHER SYSTEM MAY BRING ACCUMULATING SNOWFALL TO THE AREA
FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-280845-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
341 AM EST TUE JAN 27 2015

...STORM WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.
   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter storm, 5 blizzard. Local standard time, as filed.

Blizzard, Coastal Hancock

When
January 27, 4:00 AM EST to 9:30 PM EST
Where
Coastal Hancock forecast zone
Reported by
Trained Spotter
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 18 inches.

Blizzard, Coastal Washington

When
January 27, 4:00 AM EST to 9:30 PM EST
Where
Coastal Washington forecast zone
Reported by
Trained Spotter
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 17 to 22 inches.

Winter Storm, Southern Piscataquis

When
January 27, 6:00 AM EST to January 28, 3:00 AM EST
Where
Southern Piscataquis forecast zone
Reported by
Trained Spotter
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 12 to 17 inches.

Winter Storm, Central Piscataquis

When
January 27, 6:00 AM EST to January 28, 3:00 AM EST
Where
Central Piscataquis forecast zone
Reported by
Trained Spotter
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 16 inches.

Winter Storm, Southeast Aroostook

When
January 27, 6:00 AM EST to January 28, 3:00 AM EST
Where
Southeast Aroostook forecast zone
Reported by
Trained Spotter
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 12 to 18 inches.

Winter Storm, Central Penobscot

When
January 27, 6:00 AM EST to January 28, 3:00 AM EST
Where
Central Penobscot forecast zone
Reported by
Trained Spotter
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 14 to 20 inches.

Winter Storm, Northern Washington

When
January 27, 6:00 AM EST to January 28, 3:00 AM EST
Where
Northern Washington forecast zone
Reported by
Trained Spotter
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 12 to 16 inches.

Blizzard, Southern Penobscot

When
January 27, 7:00 AM EST to 9:30 PM EST
Where
Southern Penobscot forecast zone
Reported by
Trained Spotter
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 12 to 20 inches.

Blizzard, Interior Hancock

When
January 27, 7:00 AM EST to 9:30 PM EST
Where
Interior Hancock forecast zone
Reported by
Trained Spotter
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 16 inches.

Blizzard, Central Washington

When
January 27, 7:00 AM EST to 9:30 PM EST
Where
Central Washington forecast zone
Reported by
Trained Spotter
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 12 to 16 inches.

Winter Storm, Northeast Aroostook

When
January 27, 8:00 AM EST to January 28, 3:00 AM EST
Where
Northeast Aroostook forecast zone
Reported by
Trained Spotter
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 5 to 13 inches...with the greater totals across southeastern areas.

Winter Storm, Northern Piscataquis

When
January 27, 8:00 AM EST to January 28, 3:00 AM EST
Where
Northern Piscataquis forecast zone
Reported by
Trained Spotter
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 6 to 12 inches...with the greater totals across southeastern areas.

Winter Storm, Northern Penobscot

When
January 27, 8:00 AM EST to January 28, 3:00 AM EST
Where
Northern Penobscot forecast zone
Reported by
Trained Spotter
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 16 inches.

What these are

Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2015Every state in 2015This day in weather historyWarnings in Maine, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556103, 556104, 556109, 556110, 556111, 556112, 556113, 556105, 556107, 556108, 556114, 556115, 556116.